T3

Me again! When I saw my Endo 4 weeks ago he as I said upped my T3 dose from 20 Mcg to 40mcg saying that I should take it at 8 am and 3 pm as he thought it a " bother" to have to split the dose to smaller amounts I have now tried everything I can think of Cutting to 30 Mcg daily and as today taking in 5mcg doses spread from 7 am to 7pm feel ghastly ---fluey tingly head explosive! 4 weeks ago my TSH 3.2 Ft4 3.4. FT 3 7.0 My concern is that if my T3 was at that high level then might it be dangerous to take even more T3. ? I hate being such a nuisance but feel so ill I do not know what to do next . At momentI think the T3 is making me worse . My son says my Dr is useless !! -- he came with me once to meet him and this Dr also seems very afraid of consultants so that he would not contact mt London Endo --- said I must do it !! Thoughts please.thank you so much.

5 Replies

oldestnewest
  • Pig4u, Do you know what the FT4 and FT3 ranges are? FT3 7.0 is often top/over the range. If so, T3 shouldn't have been increased. Go back to 20mcg and see whether symptoms improve. Do you take Levothyroxine too?

  • Thank you Clutter

    No I do not take Thyroxine -- it makes me even worse !! I do not have the lab. Ranges unfortunately .My Endo who is supposed to be one of the best NHS in London knew my T3 reading when he started the T3 12weeks ago. I feel at the moment unable to trust any medics !!

  • Pig4u, It looks to me that your endo is trying to reduce TSH, I can't think of any other reason why he would double your dose when FT3 was 7.0.

    You could go back to 20mcg for a week or two to see whether symptoms improve. I can't think of anything else to suggest.

  • Did you leave 24 hours between your last dose of t3 and your blood test? If not that will be why your t3 was high.

  • I'm sorry you are having a rough time. I seem to remember when you posted your T3 result previously that you had taken T3 before the blood test for it to be at 7.

    Nevertheless, I think your Endo has been foolish to double your dose of T3 in one go.

    I myself, which I think I've also mentioned before, take my T3 in one dose. I did it gradually over several weeks I started on 20mcg (I had been taking T4/T3) then after a few weeks increased by 1/4 tablet at a time so that I could reduce down if necessary. I've been fine now for more than a year now and I eventually ended up with a dose of 35mcg and am happy. No symptoms whatsoever.

    I would try a more cautious approach for yourself. I will say that T3 isn't dangerous at all. Any thyroid hormones if we took too much would have an adverse affect and we wouldn't feel good.

You may also like...